MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS PICC 3F SINGLE-LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS PICC 3F SINGLE-LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the catheter detached from the hub during chemotherapy infusion.No reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the catheter detached from the hub was confirmed and the cause appeared to be associated with use.One 3fr single lumen per-q-cath picc was returned for investigation.The picc was received in two segments.The catheter broke at the distal end of the taper in the molded hub.The 3fr catheter segment was 32.6cm in length.The returned sample exhibited evidence of use.Sutures remained tied to the suture wings.The t-lock extension set remained attached to the catheter hub, but the stylet had been removed.Residue from use was observed on the t-lock extension set.The printed zero mark was partially worn.The adjoining ends of the catheter were microscopically examined and were noted to be granular.A portion of the external surface of the 3 fr tubing exhibited a polished surface just distal to the break site.The characteristics observed in the tubing at the break site indicate that the catheter was kinked or flexed during use.This type of damage can occur if the catheter is in a location that is vulnerable to bending, which can eventually cause the tubing to split with repeated flexing and kinking.No defects related to the manufacturing process were noted on the complaint sample.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the catheter detached from the hub was confirmed and the cause appeared to be associated with use.One 3fr single lumen per-q-cath picc was returned for investigation.The picc was received in two segments.The catheter broke at the distal end of the taper in the molded hub.The 3fr catheter segment was 32.6cm in length.The returned sample exhibited evidence of use.Sutures remained tied to the suture wings.The t-lock extension set remained attached to the catheter hub, but the stylet had been removed.Residue from use was observed on the t-lock extension set.The printed zero mark was partially worn.The adjoining ends of the catheter were microscopically examined and were noted to be granular.A portion of the external surface of the 3 fr tubing exhibited a polished surface just distal to the break site.The characteristics observed in the tubing at the break site indicate that the catheter was kinked or flexed during use.This type of damage can occur if the catheter is in a location that is vulnerable to bending, which can eventually cause the tubing to split with repeated flexing and kinking.No defects related to the manufacturing process were noted on the complaint sample.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS PICC 3F SINGLE-LUMEN PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8076127
Report Number3006260740-2018-03240
Device Sequence Number1638007
Product Code LJS
UDI-Device Identifier00801741074875
UDI-Public(01)00801741074875
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4133105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 10/27/2018
Supplement Date Received by Manufacturer01/10/2019
11/01/2020
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date01/23/2019
11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1